Alert archive / Montana / Lake Wind Advisories in 2016
Lake Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Aug 1, 2016, 2:29 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Aug 2, 2016, 2:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2016, 2:29 PM MDT (20:29 UTC)
- In effect from
- Aug 2, 2016, 2:00 PM MDT
- Expired
- Aug 2, 2016, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359 WWUS75 KMSO 012029 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 229 PM MDT MON AUG 1 2016 MTZ003-020430- /O.NEW.KMSO.LW.Y.0008.160802T2000Z-160803T0300Z/ FLATHEAD/MISSION VALLEYS- INCLUDING THE CITIES OF...KALISPELL...POLSON...ST. IGNATIUS 229 PM MDT MON AUG 1 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY. * TIMING/IMPACTS...WINDS WILL INCREASE FROM THE SOUTHWEST BY MID AFTERNOON ON TUESDAY AS A COLD FRONT APPROACHES THE AREA. THE COLD FRONT PASSAGE IS EXPECTED LATE AFTERNOON TO EARLY EVENING ON TUESDAY WITH THE STRONGEST WINDS ACCOMPANYING IT. RELATIVELY SMOOTH WAVE CONDITIONS IN THE MORNING WILL ABRUPTLY CHANGE TO SIGNIFICANT WAVES BY LATE IN THE AFTERNOON AS THE WINDS PICK UP. * WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS TO 30 MPH BY MID AFTERNOON WITH SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH GUSTING TO 35 MPH BY EARLY EVENING. * WAVE HEIGHTS...ABRUPTLY INCREASING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
831 WWUS75 KMSO 030251 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 851 PM MDT TUE AUG 2 2016 MTZ003-030400- /O.EXP.KMSO.LW.Y.0008.000000T0000Z-160803T0300Z/ FLATHEAD/MISSION VALLEYS- 851 PM MDT TUE AUG 2 2016 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... * WINDS WILL REMAIN FOR MUCH OF TONIGHT, AND INCREASE AGAIN ON WEDNESDAY, BUT ADDITIONAL IMPACTS WILL BE LOW. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Aug 1, 3:43 AM MDT, 10 hours 46 minutes earlier.
Area forecast discussion, Aug 1, 3:43 AM MDT, 10 hours 46 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
343 AM MDT Mon Aug 1 2016
.DISCUSSION...Warm and dry again today, but with less wind as the
region will be under the influence of a brief ridge between
systems. Tuesday, warms back up into the 90s with increasing
westerly winds ahead of the next dry cold front. Winds and low
humidity Tuesday are cause for concern with wildfire season in
full swing now, so a fire weather watch has been issued for
Tuesday.
The upper level system associated with the Tuesday night through
Wednesday morning cold system will move along the Canadian border.
With a very dry air mass over the region, showers and
thunderstorms Wednesday will be confined to far northwest Montana.
Glacier National Park will be much cooler than recent days, with
breezy, showery conditions on Wednesday. The rest of the region
will be around 15 degrees cooler Wednesday than Tuesday.
Later this week southwest flow sets up, and models are showing
some potential for monsoon moisture to move over central Idaho
and central western Montana. This is a typical August set up for
mostly dry thunderstorms, and will naturally remain a concern for
wildfire impacts this week.
&&
.AVIATION...Lighter winds today with no significant ceiling or
visibility restrictions expected at the TAF sites today under a
building ridge. There are several wildfires in the region, and
some like the Roaring Lion Fire near Hamilton and the 6S5
terminal have recently grown large. Increasing haze and patchy
smoke in the valleys, especially in the morning, will cause minor
visibility reductions at some minor terminals.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Fire Weather Watch from Tuesday afternoon through Tuesday
evening Bitterroot...Deerlodge/West Beaverhead...East
Beaverhead...East Lolo...West Lolo.
ID...&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:11 PM MDT | Fire Weather Watch | MSO | Beaverhead, Deer Lodge, Flathead, Granite, Jefferson, Lewis and Clark and 7 more | 16 hr |
| Aug 1, 12:35 PM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Flathead, Granite, Jefferson, Lake and 8 more | 35 hr |
Nearby
Lake Wind Advisories in Montana, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.